Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Fighting Fentanyl!...God help me!

124

Comments


  • Lorraine,

    As far as making a complaint, every state has a board of medical licensing. That is where to start. A doctor has to take a call from them very seriously, as these boards control whether or not they will have a license to practice medicine! I too have been on the fentanyl patches and was very unhappy with them. I found it to be a VERY powerful drug and I had a lot of side effects with them. I was very drowsey all the time, and my doctor knew I was working and driving. Even though I was feeling very sedated, my pain levels were terrible. I wrote my doctor a letter informing him that I wihed to taper off and was going to and if he had a problem with that, he could schedule me for an appointment. He did not, and I just gradually, over the course of a few weeks, left the patches on for longer periods. Eventually, only one 75 mcgs. every four days. Of course, getting them to stay on that long is another matter. I also had Percocet 5 mg. tablets that I continued with after the patches were gone. I did the same with them. Gradually, over about a week reduced my dose. Even after this, I did have some withdrawal problems, but not overwhelming. Certainly wasnt as bad going off them as was the hell I was experiencing while on them! It was like a case of the flu for about five days. Began to feel better slowly after that. Then I had to deal with the signifigant pain in my back which is why I was on these meds to begin with. I went about a year and a half on just O.T.C. meds. Eventually, I ended up in the E.R. for totally unrelated reasons, and they gave me a case of Diskitis (infection in spine) while in the hospital. To make a long story short, I went to pain clinic and was prescribed, MS Contin and IR Oxy. You can do it with a good doc!
  • Lorraine,

    "C" is right. Methadone is no longer just used for drug rehab. It has proven to be a cheap, effective pain med. It is somewhat different than other narcotics because of its extremely long half life. Needs to be titrated very slowly.
    Will see that many people on this site use it for good pain relief.

    I guess I was lucky to find good doctors at the pain clinic who listened to me. That is the most important thing for you to do right away. Then, you and the doc. can formulate a course of action to get your life back. It can be done1
  • advertisement

  • Lorraine,

    When I was prescribed Methadone for pain at one time, it did give me very good pain relief, and I never felt any kind of "high" at all. Lasts a long time too. I had personal reasons for not wanting to take it any longer, Yes, there was (is) a certain stigma attached to its use for a long time, but thats changing too. Why should you care about that if it helps you?

    "G"
Sign In or Register to comment.